It is currently Wed Aug 23, 2017 6:24 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Question about tapering
PostPosted: Sun Feb 21, 2010 8:26 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
For those of you who have tapered....do you believe dropping 4mg at a time is too much of a drop? I was initially on 3 8mg per day (24mg) and dropped one half pill each time I tapered. I did ok on the first two tapers but on the third I struggled which really turned me off to tapering.

(I would read through all the tapering threads but quite frankly I am too lazy right now)


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 21, 2010 9:05 pm 
In my opinion, dropping 4mg at a time when you're on higher doses (greater than 16mg/day) is not generally a problem. However when you get down to 8mg/day or so, you're probably going to feel that big a drop quite a bit more. That was my experience anyway. Dropping dramatically from higher doses does not seem to be problematic for most of us because of the ceiling effect of bupe. When you're on that high a dose you're way over that ceiling therefore dropping dramatically isn't really 'felt.' I did not notice much of any change until I got down to the 4mg/day range. At that point I figured out pretty quick that I had to slow it way down.
Everyone is different, but for the most part, it seems that people find they must allow much more time to stabilize at doses under 4mg/day before continuing to drop below that dose. The body needs time to make the adjustments to the lower doses in order to prevent physical w/d symptoms as well as cravings.
That's my 2 cents for what it's worth! Hope it helps! It's always best to consult with your doctor about reducing your dose at any level. As others have said....dose is just a number and that number matters much less than your recovery status in general. Take it easy on yourself and do all you can to stay stable and avoid relapse!


Top
  
 
 Post subject:
PostPosted: Thu Mar 04, 2010 10:10 am 
Offline
Super Poster
Super Poster

Joined: Fri Dec 11, 2009 10:29 am
Posts: 164
I agree that a 4mg dose drop is generally not a problem at a higher dose but then again it depends on the frequency you plan to make the reduction. If it is less than a week I would suggest 2mg increments becaue you will get there quick enough. But you will mostly want to listen to what your boby is telling you. If there is a lot of discomfort... you're going to fast.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group